| Model Number |
BP710N |
| Medical Device Problem Code |
High Readings (2459)
| Health Effect - Clinical Codes |
Unspecified Heart Problem (4454); Unspecified Kidney or Urinary Problem (4503)
| Date of Event |
02/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The consumer stated that he was getting high measurements for a year and half.He had been self-medicating more medicationbased on the high readings that were on the unit, and he stated that, as a result, he had several side effects.He claimed the medication affected his kidneys and that his blood pressure monitor messed him up.He did not know what medication he was taking extra since his wife gave him his medication.He stated his wife would base his medication based on what the doctor would recommend.He mentioned that he remembered the medications eliquis (blood thinner) and metoprolol (blood pressure), but he was not sure what medications he was currently taking.His doctor had increased medication and changed medications several times.He seeked medical attention for the last 2 years every 3-4 months for his kidneys.The medical attention included checking his blood and kidneys.He was not admitted at a hospital as a result of the complaint, but he mentioned he had previously been admitted unrelated to this complaint.He did not know when he purchased his unit.His arm circumference was 12 inches.He took his readings while sitting with his arm on the table.He used the cuff on his left after over a tee shirt.The cuff was equal tightness all around.He was the only user.His blood pressure was normally 120-132, but his omron unit gave readings like 145, 180, or 174.He stated that if his omron unit read high he would take 2-3 more readings.He stated his unit read 20, 26, 14 or 15 points high compared to two doctor's units and that he may not have needed all the extra medication based on this.He stated he has had side effects like high blood sugar, pain, and diarrhea as a result of the medication he was put on.During a follow-up call, the consumer stated that the medical attention he received was during scheduled doctor's appointments.At his doctor's office, his readings were 120-125 for the systolic, but he stated he did not remember his diastolic reading.He stated that his heart and kidney issues were long standing problems, and he had them for a few years.
Additional Manufacturer Narrative
A root cause has not been determined.It has not been confirmed if the device caused or contributed to the reported incident; however, due to the customer reporting having kidney issues as a result of overmedicating this medwatch is being filed.The product instruction manual includes following warnings: do not adjust medication based on measurement results from this blood pressure monitor.Take medication as prescribed by your physician.Only a physician is qualified to diagnose and treat high blood pressure.The monitor is not intended to be a diagnostic device.Consult your physician before using the device for any of the following conditions: common arrhythmias such as atrial or ventricular premature beats or atrial fibrillation, arterial sclerosis, poor perfusion, diabetes, age, pregnancy, pre-eclampsia, renal diseases.A postage label has been sent for retrieval of the home unit for inspection.A replacement unit was sent to the consumer.
Additional Manufacturer Narrative
Updated information section b4 and d9.Additional information added to section g6, h1, h2, h3, h4, h6, and h10.After initial report was submitted, the manufacturer found a mistake of device manufacture date and it was updated.The consumer returned the unit back to importer for evaluation.The importer evaluated the returned unit and it passed evaluation.Then, the returned unit was sent to device manufacturer for further testing.Here is the summary of the manufacturer device investigation: the unit was tested and unit was working within specifications.Therefore, the consumer returned product was judged a conforming product.Further investigation in to cause was considered.The returned unit and cuff and a sample unit and cuff were tested for blood pressure measurement.There was no significant difference in the measurement results when three people tested three times.Based on this, it is suggested that the reason for reading high is likely to be due to daily fluctuations, the consumer's body, and the measurement method.The manufacturer reviewed the qa test data, post market data/complaint history for similar issues.No issue/problem was noted during data reviewed by the manufacturer.No issue or no increasing trend was noted for complaint data review.The risk analysis document was reviewed and it was determined that no update to risk management documents is required.Since there was no issue found with returned device; further investigation and correction is not necessary.